# SDR C2XA09IA079A

- Difficulty date: July 15, 2009
- Submitted: July 16, 2009
- Operation: Air carrier
- Aircraft: N14977
- Make and model: Emb EMB-145LR
- Aircraft serial: 145175
- Aircraft time: 23,489 hours, 17,368 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR900022
- Condition: Inoperative
- Location: Cabin Lights
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT INSP, CREW REPORTED THAT APPROX 5 MINUTES AFTER CONNECTING GROUND POWER, SMOKE WAS WITNESSED COMING FROM THE TOP OF THE GALLEY.  MX PLACED GALLEY LIGHTING ON NEF -GL-01, AND THE ACFT WAS APPROVED FOR RETURN TO SERVICE.  LATER THAT DAY AIRCRAFT RETURNED TO DEPARTURE WHERE MX REMOVED AND REPLACED THE LIGHTING BALLASTS ABOVE THE GALLEY CEILING, OPS TESTED WITH NO DEFECTS, AND THE ACFT WAS APPROVED FOR RETURN TO SERVICE.
